Virginia, 2011High Wind in Virginia, February 14, 2011
February 14, 2011 · NWS RNK · 5 events in 5 counties and zones
An intense surface low tracked from the upper Great Lakes into New England during the day on the 14th, creating a very tight pressure gradient and powerful winds across much of the region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense surface low tracked from the upper Great Lakes into New England during the day on the 14th, creating a very tight pressure gradient and powerful winds across much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 14, 12:34 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 14, 12:34 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EST MON FEB 14 2011
.SYNOPSIS...
A STRONG BUT MAINLY DRY COLD FRONT WILL CROSS THE MID ATLANTIC
REGION THIS AFTERNOON. STRONG WESTERLY WINDS CAN BE EXPECTED...THE
WINDS LINGERING INTO TONIGHT. HIGH PRESSURE WILL BUILD OVER THE
AREA TUESDAY...WINDS DIMINISHING.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STRONG LOW PRESSURE CENTER WITH AN ASSOCIATED COLD FRONT WILL MOVE
EAST FROM THE GREAT LAKES INTO THE ATLANTIC OCEAN BY TONIGHT. A VERY
STRONG UPPER LEVEL JET WILL TRANSLATE EAST ACROSS THE VIRGINIAS THIS
AFTERNOON. THIS MORNING RNK SOUNDING SHOWED A DRY AIRMASS WITH A 50
PLUS JET FROM 4 KFT UPWARD.
STRONG WEST SFC WINDS ARE EXPECTED AHEAD AND BEHIND THE COLD FRONT.
WIND WILL BECOME WEST-NORTHWEST THIS AFTERNOON BEHIND THIS BOUNDARY.
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON WITH GUSTS OF
40 TO 50 MPH. STRONGER GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS.
HEADLINES OF WIND ADVISORIES AND RED FLAGS LOOK GOOD FOR THIS
AFTERNOON.
VERY LITTLE MOISTURE IS ASSOCIATED WITH THE COLD FRONT. THERE
IS THE POTENTIAL FOR SOME RAIN SHOWERS ON THE WINDWARD SLOPES OF THE
WV MTNS...AND LITTLE OR NO THREAT OF PRECIP ELSEWHERE AS THIS
MOISTURE WILL DRY UP AS ENCOUNTERS STRONG DOWNSLOPING FLOW.
WILL HOLD ON TO CHC ALONG THE WESTERN SLOPES OF THE GREENBRIER
VALLEY. HOWEVER...THE RUC...NAM AND GFS ARE OVERDONE WITH THE
QPF/SHOWERS.
PLEASANT AFTERNOON ON TAP WITH TEMPERATURES WARMING INTO THE
50S/60S AHEAD OF THE FRONT. THIS RELATIVELY WARM AIR WILL COMBINE
WITH THE DRY AIRMASS TO PUSH THE RELATIVE HUMIDITY BELOW 30 PERCENT.
THIS COMBINATION OF TEMPERATURES...LOW RH...AND WIND WILL RESULT IN
DANGEROUS FIRE WEATHER CONDITIONS.
COLDER AIR MOVES IN TONIGHT ON A BRISK NORTHWEST WIND. ANY LINGERING
MOISTURE IN THE MTNS OF WV MAY RESULT IN A FEW SNOW FLURRIES
THERE...BUT DRY ELSEWHERE. MADE SOME MINOR ADJUSTMENTS TO
TEMPERATURES...DEW POINT TEMPERATURES AND WINDS.
.PREVIOUS DISCUSSION...
A VIGOROUS UPPER TROUGH WILL MOVE FROM THE OHIO AND
GREAT LAKES THIS MORNING...THROUGH NEW ENGLAND AND THE MID
ATLANTIC THIS AFTERNOON...AND OFF THE E COAST AND OVER THE WRN
ATLANTIC BY TONIGHT. VERY STRONG DEEP TROPOSPHERIC FLOW ASSOCIATED
WITH THE UPPER TROUGH WILL OVERSPREAD THE MID ATLANTIC
REGION...THE 100+ KT UPPER LEVEL JET BISECTING THE VIRGINIAS THIS
AFTERNOON. IN THE LOW LEVELS...A DRY COLD FRONT WILL PUSH THROUGH
THE MID ATLANTIC AND CAROLINAS DURING THE DAY AS AN AREA OF LOW
PRESSURE MOVES FROM NEAR LAKE ONTARIO TO E COAST CANADIAN
PROVINCES.
STRONG WEST WINDS ARE ANTICIPATED AHEAD AND BEHIND THIS SURFACE
FRONT...WIND TENDING FROM SOUTHWEST THIS MORNING TO WEST NORTH
WEST THIS AFTERNOON BEHIND THE FRONT. SUSTAINED WIND SPEEDS OF 20
TO 30 MPH WILL BE COMMON WITH GUSTS OF 40 TO 50 MPH. STRONGER
GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS...SEE WIND ADVISORY
FOR DETAILS. VERY LITTLE MOISTURE IS ASSOCIATED WITH THIS FRONT.
POTENTIAL EXISTS FOR SOME RAIN SHOWERS ON THE WINDWARD SLOPES OF
THE WV MTNS...MAINLY NW OF LEWISBURG...BUT LITTLE OR NO THREAT OF
PRECIP ELSEWHERE AS THIS MOISTURE WILL DRY UP RAPIDLY AS IT
ENCOUNTERS THE STRONG DOWNSLOPE DRYING LEE THESE INITIAL MOUNTAIN
RIDGES.
TEMPERATURES WILL SPIKE INTO THE 50S/60S AHEAD OF THE
FRONT TODAY...THE WARMER READINGS OCCURRING EAST OF THE MOUNTAINS.
THIS RELATIVELY WARM AIR WILL COMBINE WITH THE DRY AIRMASS TO
PUSH THE RELATIVE HUMIDITY BLO 30 PERCENT. THIS COMBINATION OF
RELATIVELY WARM TEMPERATURE...LOW RH...AND WIND WILL RESULT IN
DANGEROUS FIRE WEATHER CONDITIONS...SEE FIRE WEATHER DISCUSSION
FOR DETAILS.
COLDER TEMPERATURES WILL MOVE INTO THE FORECAST AREA TONIGHT ON A
BRISK NORTHWEST WIND. WINDS WILL REMAIN ELEVATED FOR MOST OF THE
NIGHT IN THE MOUNTAINS...BUT SHOULD DIMINISH EAST OF THE BLUE
RIDGE. ANY LINGERING MOISTURE IN THE MTNS OF WV MAY RESULT IN A
FEW FLURRIES THERE...BUT DRY ELSEWHERE.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE DOMINATES BEFORE MOVING OFF THE EASTERN SEABOARD LATE
WEEK...AS STRONG LOW PRESSURE NEARS THE UPPER GREAT LAKES. WARM DRY
DAYS AND COOL NIGHTS WILL BE OBSERVED...EXCEPT THURSDAY NIGHT WHEN
SW FLOW IS FIRMLY IN PLACE OVERNIGHT AND SOME CLOUDS STREAM ATOP THE
SURFACE RIDGE...MAKING IT DOWNRIGHT BALMY. HEIGHTS WILL CONTINUE TO
RISE ACROSS THE SOUTHERN HALF OF CANADA WITH THE COLD AIR AND LOWEST
H5 HEIGHTS ON THE OTHER SIDE OF THE GLOBE FOR THE FIRST TIME IN
SEVERAL WEEKS. AFTERNOON READINGS SHOULD RISE EACH DAY WITH THURSDAY
THE WARMEST. THE GFS IS WARMER AT H85 THAN THE ECMWF THIS DAY...AND
EXPECTING A COLD BIAS TO APPEAR IN THE MEX BEING TEMPS ARE SO FAR
ABV CLIMATOLOGICAL NORMS. DEWPOINTS SHOULD ALSO RUN A FEW DEGREES
BELOW GUIDANCE IN THIS REGIME. LITTLE IF ANY CHG NECESSARY TO GOING
GRIDS.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
ABOVE SEASONAL WARMTH IS EXPECTED FRIDAY. 85H TEMPS OF +12 TO +14
DEG C ARE BEING ADVERTISED EAST OF THE MOUNTAINS...THE INGREDIENTS
NEEDED TO TEST 70 DEG F FOR THE FIRST TIME IN 2011. TO GO ALONG
WITH THE WARMTH...WINDS ARE EXPECTED TO BECOME GUSTY ON FRIDAY
AS THE PRESSURE GRADIENT BETWEEN THE HIGH TO OUR EAST AND AN
APPROACHING LOW PRESSURE SYSTEM TO OUR NORTHWEST INCREASES.
CURRENTLY EXPECTING WINDS NEXT FRIDAY AFTERNOON TO GUST AS HIGH AS
35 MPH. CLOUD COVER ALSO INCREASES DURING THE DAY AS A COLD FRONT
APPROACHES OUR AREA FROM THE WEST.
SATURDAY WILL NOT BE QUITE AS WARM AS A COLD FRONT MOVES THROUGH OUR
AREA DURING THE EARLY HOURS OF THE DAY. WHILE RAIN SHOWERS WILL PUSH
INTO THE AREA AHEAD OF THE FRONT...BOTH MOISTURE AND LIFT APPEAR TO
BE MODEST...AND RIGHT NOW EXPECT THE SHOWER ACTIVITY TO BE LIGHT.
FORTUNATELY...THE COLDEST AIR BEHIND THE FRONT IS EXPECTED TO STAY
NORTH OF THE AREA...AND WE CAN EXPECT SATURDAY AND SUNDAY
TEMPERATURES TO BE CLOSE TO NORMAL FOR THIS TIME OF YEAR. MONDAY WE
SEE ANOTHER DISTURBANCE MAKE ITS WAY EASTWARD FROM THE CENTRAL
PLAINS...BRINGING ANOTHER CHANCE FOR RAINFALL TO THE EASTERN HALF OF
OUR AREA...AND POSSIBLY A MIX OF RAIN AND SNOW TO THE HIGHER
ELEVATIONS IN THE WEST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MAIN AVIATION CONCERN IS STRONG GUSTY SFC WINDS. SURFACE WINDS WILL
BECOME WEST-NORTHWEST BEHIND A DRY COLD FRONT THIS AFTERNOON AND
INCREASING IN SPEED. SFC WIND GUSTS OF 30-40 KTS WILL BE COMMON AREA
WIDE TODAY WITH GUST NEAR 45 KTS ACROSS THE RIDGE TOPS.
ASIDE FROM THE WIND...VFR CONDITIONS ARE EXPECTED THROUGH THE
24 HR TAF PERIOD...SKIES MAINLY CLEAR BLO 10KFT. THE EXCEPTION
WILL BE A LAYER OF LOW CLOUD WHICH MAY BE ENCOUNTERED OVER THE WV
MOUNTAINS THIS AFTERNOON AND EARLY TONIGHT. AN ISOLATED SHOWER OR
SPRINKLE IS POSSIBLE ALONG THE WESTERN SLOPES IN GREENBRIER COUNTY
OF WEST VIRGINIA.
WINDS ARE EXPECTED TO DIMINISH TUESDAY AS HIGH PRESSURE SETTLES
OVER THE MID ATLANTIC REGION. WIDESPREAD VFR WEATHER IS
EXPECTED THROUGH FRIDAY.
&&
.FIRE WEATHER...
AN UPPER TROUGH WILL PIVOT ACROSS THE REGION THIS AFTERNOON
PROPELLING A STRONG DRY COLD FRONT THROUGH THE MID ATLANTIC
REGION. VERY DRY AND WINDY CONDITIONS WILL BE PRESENT WITH
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND OCCASIONAL GUSTS OF 35
TO 50 MPH. THE RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 25
PERCENT ACROSS VIRGINA AND NORTH CAROLINA THIS AFTERNOON AND
THIS EVENING. HUMIDITIES ACROSS THE STATE OF WEST VIRGINIA WILL BE
SLIGHTLY HIGHER DUE TO SOME EXPECTED AFTERNOON CLOUD COVER THERE.
AFTER SPEAKING WITH FIRE MANAGEMENT OFFICIALS...SURROUNDING
WEATHER FORECAST OFFICES...AND THE STORM PREDICTION CENTER...HAVE
COORDINATED A RED FLAG WARNING WHICH ENCOMPASSES MUCH OF THE MID
ATLANTIC REGION...ALONG AND EAST OF THE APPALACHIAN MOUNTAINS.
AVAILABLE GROUND FUELS...WHICH WOULD BE RECEPTIVE TO FIRE IF AN
IGNITION WERE TO TAKE PLACE...ARE THE DRIEST IN THE VALLEYS AND
EAST OF THE BLUE RIDGE MOUNTAINS. MOISTURE FROM RECENT SNOW COVER
IS STILL PRESENT IN THE HIGHER MOUNTAINS...ESP THE NORTHERN FACING
SLOPES. AS SUCH FEEL THE CRITICAL FIRE THREAT IF AN IGNITION IS
ENCOUNTERED WILL BE ALONG AND EAST OF THE BLUE RIDGE.
CALCULATED FUEL MOISTURE FOR THE FINE FUELS...VIA THE BEHAVE PLUS
PROGRAM...SUGGEST GRASSES WILL BE AROUND 5 PERCENT THIS AFTERNOON.
10 HOUR FUELS...MEASUREMENTS CALCULATED FROM LOCAL RAWS ARE
EXPECTED TO RANGE ANYWHERE FROM 6 TO ABOUT 9 PERCENT. BASED ON A
SFC TEMP OF 65 DEGREES...A SUNNY SKY...AND A FINE DEAD OF 5
PERCENT...THE PROBABILITY OF IGNITION...PROVIDED THAT A SPARK
WERE TO HIT RECEPTIVE FUEL...IS ABOUT 62 PERCENT. POTENTIAL
IGNITION SOURCES THIS AFTERNOON MAY BE IN THE FORM OF TREE LIMBS
INTO POWERLINES AND FRESHLY DUMPED ASHES FROM FOLKS STILL BURNING
WOOD. OPEN AIR BURNING IS HIGHLY DISCOURAGED TODAY...IF
ANYTHING...ANY BURNING THAT WAS CONDUCTED OVER THE WEEKEND SHOULD
BE REINSPECTED AND TO MAKE SURE THE FIRELINES ARE COLD.
BY TUESDAY...WINDS ARE EXPECTED TO DIMINISH AS HIGH PRESSURE MOVES
OVERHEAD. IN SPITE OF THE LIGHTER WINDS...A VERY DRY AIRMASS WILL
ACCOMPANY THIS AREA OF HIGH PRESSURE. AFTERNOON HUMIDITY MINS
OF BETWEEN 15 AND 25 PERCENT ARE ANTICIPATED TUESDAY AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...RED FLAG WARNING UNTIL 11 PM EST THIS EVENING FOR VAZ007-
009>020-022>024.
WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR VAZ007-009>020-
022>024.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ032>035-
043>047-058-059.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ032>035-
043>047-058-059.
NC...RED FLAG WARNING UNTIL 11 PM EST THIS EVENING FOR NCZ001-002-
018.
WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR NCZ001-002-018.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR NCZ003>006-
019-020.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR NCZ003>006-019-
020.
WV...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...PM/KK
NEAR TERM...KK/PM
SHORT TERM...KM
LONG TERM...NF
AVIATION...KK/PM
FIRE WEATHER...KKHazardous weather outlook, Feb 14, 11:07 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 AM EST MON FEB 14 2011
NCZ003>006-019-020-VAZ032>035-043>047-058-059-151615-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1107 AM EST MON FEB 14 2011
...RED FLAG WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ007-009>020-022>024-151615-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-
1107 AM EST MON FEB 14 2011
...RED FLAG WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ042>045-151615-
MERCER-SUMMERS-MONROE-GREENBRIER-
1107 AM EST MON FEB 14 2011
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 14, 11:16 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EST MON FEB 14 2011
WVZ042>045-141830-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
1116 AM EST MON FEB 14 2011
A STRONG COLD FRONT WILL SWEEP THROUGH WEST VIRGINIA THIS
AFTERNOON. THE COMBINATION OF GUSTY WESTERLY WINDS AND DRYING
FUELS WILL LEAD TO AN INCREASED WILDFIRE THREAT...ESPECIALLY
ACROSS THE VALLEYS DURING THE DAY. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR THIS AFTERNOON WHEN GUSTS TO 30 OR 40 MPH COULD
RESULT IN RAPID SPREAD OF BRUSH FIRES. HOWEVER...RELATIVE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE 30 PERCENT...EXCEPT POSSIBLY
OVER SOME OF THE EASTERN MOST VALLEYS NEAR THE VIRGINIA BORDER
WHERE LEVELS COULD BRIEFLY DIP TO AROUND 25 PERCENT IMMEDIATELY
BEHIND THE FRONT. IN ADDITION HIGHER ELEVATIONS...ESPECIALLY
WESTERN SLOPE AREAS THAT HAVE SEEN MORE SNOW COVER...AND HAVE LESS
OF A FIRE THREAT DESPITE POSSIBLY SEEING WINDS GUST TO AROUND 50
MPH AT TIMES.
OPEN AIR BURNING IS DISCOURAGED TODAY. UNDER THESE FORECAST
WEATHER CONDITIONS...ONE SPARK COULD IGNITE A WILDFIRE THAT MAY
RAPIDLY SPREAD OUT OF CONTROL.
FOR THOSE THAT BURN FIRE WOOD OR COAL...PLEASE MAKE SURE THE HOT
ASHES AND CINDERS DO TO NOT COME IN CONTACT WITH DRY
GRASS...BRUSH...OR LEAVES. ALL ASH AND CINDER SHOULD BE WETTED
DOWN...AND COLD TO THE TOUCH.
PLEASE CONTACT YOUR LOCAL FIRE OFFICIALS IF YOU SPOT AN
UNCONTROLLED BRUSH FIRE...AND CONTINUE TO MONITOR NOAA WEATHER
RADIO FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE
WATCHES OR WARNINGS.
07
High Wind, Botetourt
- When
- February 14, 1:45 PM EST
- Where
- Botetourt forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.557, -79.812 (the zone’s center; the record gives no point)
A carport was lifted and blown into another house, causing damage to the siding and back deck.
High Wind, Rockbridge
- When
- February 14, 2:07 PM EST
- Where
- Rockbridge forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.774, -79.418 (the zone’s center; the record gives no point)
One tree was reported blown down on South Lee Highway. Other trees were blown down on Maury River Road and West Midland Trail.
High Wind, Bath
- When
- February 14, 3:49 PM EST
- Where
- Bath forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Insurance Company
- Coordinates
- 38.059, -79.741 (the zone’s center; the record gives no point)
A tree was reported blown down by high winds about six miles east of Warm Springs.
High Wind, Roanoke
- When
- February 14, 4:00 PM EST
- Where
- Roanoke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.258, -80.016 (the zone’s center; the record gives no point)
Trees were reported blown down from high winds in Salem.
High Wind, Grayson
- When
- February 14, 4:00 PM EST to 4:15 PM EST
- Where
- Grayson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.657, -81.225 (the zone’s center; the record gives no point)
Trees were blown down by high winds at several different locations across the county, between 400 and 415 PM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, February 14, 2011$40,000 · 21 events
- Wildfire in Texas, February 14 to 17, 2011$20,000 · 4 events
- High Wind and Strong Wind in Washington, February 14, 2011$20,000 · 56 kt wind · 4 events
- Winter Storm and High Wind in Nevada, February 14 to 16, 2011$20,000 · 74 kt wind · 3 events
- Winter Storm and Heavy Snow in California, February 14 to 16, 2011$15,000 · 62 kt wind · 5 events
- Strong Wind in Pennsylvania, February 14, 2011$10,000 · 10 events
- Strong Wind in Maryland, February 14, 2011$5,000 · 5 events
- Heavy Snow in Oregon, February 14 to 16, 20115 events
- High Wind in Oregon, February 14 to 15, 201169 kt wind · 4 events
- Heavy Snow in Maine, February 14, 20114 events
- High Wind in Wyoming, February 14 to 15, 201158 kt wind · 4 events
- Strong Wind in Delaware, February 14, 2011$5,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284963, 284961, 285036, 285033, 285034.